Page 1 of 10 123 ... LastLast
Results 1 to 10 of 97

Thread: Tapering off Trazodone

  1. #1
    Join Date
    Feb 2012
    Posts
    458

    Tapering off Trazodone

    Hi there, I've been on trazodone for almost 3 months now and want to come off it gradually. I reduced the amount from 50mg to around 43mg last week and having side effects already - fuzzy feeling, slightly anxious and a bit nauseous.
    I just wondered how other people did it and if so how did you feel and how long did it take? Thanks

  2. #2
    Join Date
    Feb 2012
    Posts
    458

    Re: Tapering off Trazodone

    Guess no one on here came off traz...?

  3. #3
    Join Date
    Jul 2010
    Posts
    1,854

    Re: Tapering off Trazodone

    Crystle..i was once on 250 mg at night on trazadone for many months.my doctor told me to come down to 200mg ( which is what im on now ) he told me to drop from 250mg to 200mg ..so i stoped 50mg and i felt a little fuzzy slight raise in anxiety but nothing i couldnt handle..it only lasted for a few days and then i was fine.yours is a very small amount so you should be fine in a few days..remember we all react very different to coming off meds.some people can do it cold turkey and get no side effects,others can reduce by small amounts and get really bad side effects.

    ---------- Post added at 12:49 ---------- Previous post was at 12:46 ----------

    If i was you i qould drop 10mg for one week.then drop 10mg second week..see how you feel and go from there..50 mg isnt a high dose,i droped 50mg in one go..if in doubt ask a pharmasist.they are excellent for advice
    __________________
    Anxiety,depression...5mg olanzipine,,,200mg trazadone

  4. #4
    Join Date
    Feb 2012
    Posts
    458

    Re: Tapering off Trazodone

    Hi I'm going to see my gp tomorrow but I think she will tell me to do just that - drop 10mg per week. I just know its doing me more harm than good, might be back to square 1 with the insomnia but I really don't want to carry in with traz. Just have to hope my brain/body remembers how to sleep again!

  5. #5
    Join Date
    Jul 2010
    Posts
    1,854

    Re: Tapering off Trazodone

    Well yes its hard coming down from any drug.sometimes its all in the mind and we are excpecting bad things to happen.going to your gp is a good thing for advice..im sure you will be ok..iv never felt any better on the trazadone,only helped with my sleep..its the olanzipine that realy helped tho..soon as i went on that,my sleeping was fantastic..9-10 hrs a night.
    __________________
    Anxiety,depression...5mg olanzipine,,,200mg trazadone

  6. #6
    Join Date
    Feb 2012
    Posts
    458

    Re: Tapering off Trazodone

    Hi Greg, well I've been to the gp - saw someone different this time and she was a complete breath of fresh air! She advised me to drop to 40 for a week and then 35 etc so reducing by 5 per week so that the side effects aren't so bad.

    Had hardly any sleep last night anyway so I think coming off it isn't going to make much difference sleep wise but will be free of the chemicals and am looking forward to that.

    Will look on the other board to see how you got on last night!

  7. #7
    Join Date
    Jul 2010
    Posts
    1,854

    Re: Tapering off Trazodone

    Oh thats good news.thats a nice small amount to drop it by..you shouldnt get any unwanted side efects doing it small amounts at a time..hopefuly you will get a bit more sleep tonight.at least you have met a good doctor..makes a big difference having the right suport.
    __________________
    Anxiety,depression...5mg olanzipine,,,200mg trazadone

  8. #8
    Join Date
    Feb 2012
    Posts
    458

    Re: Tapering off Trazodone

    If anyone is reading this other than Greg, who already knows from another board, I reduced trazodone last night to 40mg and slept well. Feeling fine this morning other than a little sluggish (probably weather related!) so hopefully no side effects but we'll see as the week goes on. Feeling optimistic for now!

  9. #9
    Join Date
    Feb 2012
    Posts
    458

    Re: Tapering off Trazodone

    Update if anyone is following this, couldn't sleep last night :( Prob dropped off around 5ish and woke around 7. Oh dear...

  10. #10
    Join Date
    Mar 2014
    Posts
    1,004

    Re: Tapering off Trazodone

    Okay, just came across this older post. I was asking on another one why you need to come off the trazodone at all, and whether you can't just get to where you use it only for "bad nights". But I gather you want to be off all drugs, then? A wise choice if they're not needed!

    Personally, I have had to settle with coming off just tranquilizers and stomach meds, watching my diet and sticking to Effexor (lowered in summer). I am glad to be off zopiclone (whose side effects include increased depression), and just taking trazodone for sleep. Some of us have physiological reasons for symptoms that can really only be resolved with meds, and I have accepted that I am one such person.

    If you have determined that you aren't, then I applaud your determination to go it without drugs, and wish you the best! You too Greg.

Page 1 of 10 123 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Tapering off too fast - help!
    By SSRINoMore in forum Citalopram / Celexa
    Replies: 6
    Last Post: 19-11-14, 07:59
  2. Cross-tapering
    By NoPoet in forum Medication
    Replies: 8
    Last Post: 11-10-13, 19:11
  3. Tapering off Cit - best way?
    By mizfiesta in forum Citalopram / Celexa
    Replies: 2
    Last Post: 04-04-13, 14:28
  4. Tapering Off!!!
    By neowallace in forum Diazepam/Valium
    Replies: 3
    Last Post: 03-04-12, 15:39
  5. Tapering off prozac
    By Purple Fish in forum Fluoxetine / Prozac
    Replies: 3
    Last Post: 04-04-10, 22:49

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •